Jump to content

Follow Us:  Twitter Facebook RSS Feed            




   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Ads by Google:
Celiac.com Sponsor:                                    


- - - - -

Possible C Diff After Keflex


  • Please log in to reply

12 replies to this topic

#1 Guest_BERNESES_*

 
Guest_BERNESES_*
  • Guests
 

Posted 18 July 2006 - 02:02 PM

Hi- I started a thread in coping with that I can't tolerate anything and it's getting progressively worse. I had my gall bladder out 2 months ago and then a round of Keflex for a salivary gland infection. About one week after finishing keflex, got diarrhea and have progressively felt worse over the last three weeks.

Talked my GI today as I am waiting for stool test results from my primary. She said more than likely it's C Diff and she would recommend a course of flagyl. Just wondering what to expect. I am also taking probiotics. Thanks, B
  • 0

Celiac.com Sponsor:

#2 Guest_CD_Surviver_*

 
Guest_CD_Surviver_*
  • Guests
 

Posted 18 July 2006 - 02:18 PM

i was on keflex for a sinus infection and it made me sick, i called the pharmecy and they call the manufacter and they would not garentee it 100% gluten-free, they said that it could possibly have .5% to 1% gluten, it also gave a skin rash

lauren
  • 0

#3 Guest_BERNESES_*

 
Guest_BERNESES_*
  • Guests
 

Posted 18 July 2006 - 05:48 PM

Hmm... but that was over a month ago and gluten usually constipates me. Diarrhea is really rare for me and it's been getting progressively worse.
  • 0

#4 2kids4me

 
2kids4me

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 933 posts
 

Posted 18 July 2006 - 09:09 PM

Keflex is a powerful antibiotic and one that you needed but unfortunately it can also kill the good bacteria that keep the gut functioning properly and C Diff is an "opportunist" - it takes over when the environment is "right". That can happen when the balance of normal flora is affected by antibiotics. Flagyl will help both the lining of the gut as well as kill the C Diff. Yes, take the probiotics and also acidophylus. Plain yogurt will also help - but if you have problems with dairy - then acidophylus is available at health food stores in a powder that you mix with fluids.
Pseudomembraneous colitis is also aside effect of certain antibiotocs in some people, but your dcotor was smart enough to culture you so he/she can treat the right problem.
  • 0
Sandy

Type 1 diabetes - 1986
hypothyroid -1993
pernicious anemia
premature atrial beats
neuropathy
retinopathy
daughter is: age 15
central hypotonia and developmental delay
balance issues (rides an adult 3 wheel bike)
hypothyroid 1996
dermatographia - a form of angioedema 2002
celiac 2004 - by endoscopy
diagnosed Aspergers at age 7 - responded very well (HUGE difference) to gluten-free diet
recovered from Kawasaki (2003)
lactose intolerant - figured out in Oct/06
Gilberts syndrome (April/07)
allergy to stinging insects
scoliosis Jan 2008
nightshade intolerance - figured out April 2008
allergy to Sulfa antibiotics

son is 13
type 1 diabetic - 2003 diagnosed on his 9th birthday
celiac - 2004 by endoscopy
lactose intolerant - figured out Nov/06

#5 DingoGirl

 
DingoGirl

    my babies ♥

  • Advanced Members
  • PipPipPipPipPipPip
  • 5,645 posts
 

Posted 18 July 2006 - 09:49 PM

Bev - - you and your hubby are really going through it right now...hang in there!

I had a very serious case of C. Diff three years ago- - I have posted it at least a couple of times on this board somewhere, so won't repeat myself...lost 20 pounds in 2 weeks, really awful. The Flagyl killed it, but it is powerful stuff.....I was weak for quite a while, got thrush (awful tongue thing), everything.....Flagyl did not kill it immediately, BTW, took a couple of weeks - had to run the full course. During the process I had to go to hospital for IV drip, etc., but, that was because I had to wait about five days for stool sample results, lost about 10 pounds during that time, before the dr. would prescribe the Flagyl. A really bad experience for me, this may have been the trigger for full-blown Celiac (or appendix removal one year prior). I do believe that what prevents us getting SO sick - as sick as I was then - is the long-term removal of gluten from our diets and improvement of immune systems, which may be why you are not on your deathbed, as I was.....

Let us know how it goes.
  • 0
SUSIE

Diagnosed January 2006

"I like nonsense. It wakes up the brain cells." ~Dr. Seuss

#6 lindalee

 
lindalee

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 727 posts
 

Posted 18 July 2006 - 10:10 PM

Hi- I started a thread in coping with that I can't tolerate anything and it's getting progressively worse. I had my gall bladder out 2 months ago and then a round of Keflex for a salivary gland infection. About one week after finishing keflex, got diarrhea and have progressively felt worse over the last three weeks.

Talked my GI today as I am waiting for stool test results from my primary. She said more than likely it's C Diff and she would recommend a course of flagyl. Just wondering what to expect. I am also taking probiotics. Thanks, B

Bev, what is C Diff? I had a dear friend who had d and she said everytime she ate something it went right through her because she had her gallbladder removed. LL
  • 0
Lee

#7 DingoGirl

 
DingoGirl

    my babies ♥

  • Advanced Members
  • PipPipPipPipPipPip
  • 5,645 posts
 

Posted 18 July 2006 - 11:01 PM

Bev, what is C Diff? I had a dear friend who had d and she said everytime she ate something it went right through her because she had her gallbladder removed. LL


Hi LL,

Clostridium Difficile Pseudomenbranous Colitis - - a very unfriendly environment in the intestine in which bad flora (fauna?) take over. Very painful and extra-stinky D! :ph34r:

http://www.aboutibs....CDifficile.html
  • 0
SUSIE

Diagnosed January 2006

"I like nonsense. It wakes up the brain cells." ~Dr. Seuss

#8 Guest_BERNESES_*

 
Guest_BERNESES_*
  • Guests
 

Posted 19 July 2006 - 01:42 AM

Extra stinky D... oh yeah!!!!!!!!

But there is also D associated with the removal of the gall bladder as the bile goes directly from your liver to your small intestine as it has no more storage area in the gall bladder. Sometimes it's temporary until your liver realizes your gall bladder is gone and adjusts; some people have to treat it long term.

I got about 4 hours of sleep tonight. Ugh! Why is it that when I'm sick and need more sleep, I can't sleep? OK.... enough whinig. Thanks for the feedback on the flagyl/C Diff.
  • 0

#9 jenvan

 
jenvan

    Lynne took this picture! :)

  • Advanced Members
  • PipPipPipPipPipPip
  • 3,211 posts
 

Posted 19 July 2006 - 05:41 AM

Hi- I started a thread in coping with that I can't tolerate anything and it's getting progressively worse. I had my gall bladder out 2 months ago and then a round of Keflex for a salivary gland infection. About one week after finishing keflex, got diarrhea and have progressively felt worse over the last three weeks.

Talked my GI today as I am waiting for stool test results from my primary. She said more than likely it's C Diff and she would recommend a course of flagyl. Just wondering what to expect. I am also taking probiotics. Thanks, B

Oh Beverly...hope you don't have the C Diff...but I am hoping you get an answer soon...
  • 0
~~~~~~~
Jen
Indianapolis, IN

gluten-free since Feb 2005
dairy-free

#10 lindalee

 
lindalee

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 727 posts
 

Posted 19 July 2006 - 06:00 AM

Hi LL,

Clostridium Difficile Pseudomenbranous Colitis - - a very unfriendly environment in the intestine in which bad flora (fauna?) take over. Very painful and extra-stinky D! :ph34r:

http://www.aboutibs....CDifficile.html

Thanks, I'll look into that. Has anyone studied the benefits of the Crone's disease diet? Some say that is very beneficial---I would like to know about that. LindaLee
  • 0
Lee

#11 Guest_BERNESES_*

 
Guest_BERNESES_*
  • Guests
 

Posted 27 July 2006 - 02:11 PM

OK- I have 3 days left on the flagyl and I feel SO sick. I'm taking phenergan for the nausea which helps a little. I am exhausted and have horrible headaches. I don't know if it's the C Diff or the flagyl. I went through a period this weekend where I felt a little better and now I am back to feeling like a*&s. I cannot wait to get off this stuff.

Did anyone else feel this way on flagyl?
  • 0

#12 DingoGirl

 
DingoGirl

    my babies ♥

  • Advanced Members
  • PipPipPipPipPipPip
  • 5,645 posts
 

Posted 27 July 2006 - 02:16 PM

Did anyone else feel this way on flagyl?



YES!! Ugh......it was awful. Memory is a little vague since it was three years ago, but the FLAGYL - the cure - made me feel awful! It really is strong stuff to kill that even stronger stuff that was making you so sick....poor Bev! :( Just be patient.....no, you won't feel great on the flagyl, but the end is in sight, just give yourself another week and you'll be MUCH better. Han in there!

Hugs -
  • 0
SUSIE

Diagnosed January 2006

"I like nonsense. It wakes up the brain cells." ~Dr. Seuss

#13 Guest_BERNESES_*

 
Guest_BERNESES_*
  • Guests
 

Posted 27 July 2006 - 02:19 PM

Thank you! At least I'm not the only one. This stuff is hideous and I'm roasting hot. I want someone to ship me to Antarctica. But I shouldn't complain- California is "melting" into the ocean. I feel so bad for you guys.

I want a dingo to snuggle with :( Can I borrow one of yours for the week? On top of it I've got my period ,which is good news as my cycles were all screwed up, but it's making me feel even worse.
  • 0




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: